MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® DISPOSABLE GENERAL PURPOSE TEMPERATURE PROBE; THERMOMETER, ELECTRONIC, CLINICAL

SMITHS MEDICAL ASD, INC. LEVEL 1® DISPOSABLE GENERAL PURPOSE TEMPERATURE PROBE; THERMOMETER, ELECTRONIC, CLINICAL
Catalog Number ER400-9
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Cardiopulmonary Arrest (1765)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during daily care, the ventilator tubing became dislodged from the endotracheal tube (ett).Because the connector for the ett fit well into the smiths medical temperature probe, the ventilator was inadvertently connected to the temperature probe; therefore, the temperature probe was ventilated.Approximately 10 minutes later, the patient coded, and this error was discovered.The patient was resuscitated and the condition resolved.

Brand Name
LEVEL 1® DISPOSABLE GENERAL PURPOSE TEMPERATURE PROBE
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
1265 grey fox road
saint paul MN 55112
MDR Report Key7759281
Report Number3012307300-2018-03348
Device Sequence Number1204266
Product Code FLL
UDI-Device Identifier30695085000444
UDI-Public30695085000444
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K863646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberER400-9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR